So, I have mentioned an allergic reaction I had a couple weeks ago. The god-awful itching? Yeah, that. So the next day it had gone away and I felt a lot better. In fact a week went by and I was fine! But I’d already made an appointment for this past Monday for an allergist and figured it might be worth investigating. So Monday I saw the allergist. That morning I noticed I was itching a little, but not enough to be bothersome, so I promptly ignored it. The allergist more or less shrugged his shoulders and said “No idea.” And since the symptoms were gone, we both decided to let it go at that.
We sat together for about an hour and a half and went through EVERYTHING in my life. Could not pinpoint the trigger. No new soaps, detergents, fabric softeners, foods, clothes, shampoo, living or working environments, cars, transportations, NOTHING! The ONLY thing that I figured could possibly be doing this was grass. When I had the initial reaction, I’d mowed the lawn that day. But I always mow the lawn, and it has never bothered me in the past. And he seemed to think it was no grass, which seemed weird to me.
So anyway, by Monday night the itching had come back. The crawly feeling went away, but lord almighty the itching. I cried. I literally cried and tore off my skin from scratching so much. And being the stubborn pighead I am, I refused any help. Finally it got to be too much and I made an appointment with my family doctor. I saw him yesterday. His reaction to my back and neck (where I seemed to itch the most, even though it was ALL OVER MY BODY) was “Ew. Wow…Yeah. um….ew.” I love my doctor. He said it was definitely an allergic reaction, but also could not pinpoint to what. Whatever it was is probably long gone, but my body is STILL fighting it.
He prescribed Predisone and OTC generic Zyrtec. I pretty much loathe both of those medicines. Antihistamines are like LSD for me. They make me wonky, and I kid you not I hallucinate on them. So, I can’t take them and function as a normal human being. Predisone…. Well anyone who’s been on it knows it makes your stomach feel like it’s being ripped into pieces by tiny stomach gnomes, eat everything that will hold still long enough for you to put it in your mouth, and makes you fat. And for me, I get cranky and weepy and it turns my skin a weird shade of greenish white. So for the next 12 days I’m going to be a strung out, chubby Hulk seeing mushrooms and rainbows on the walls, eating my clothing.
But sweet happy life, THE ITCHING HAS STOPPED!!! If it stays gone after I stop all the medicines in 12 days, then hallelujah. If not….we’re back to square one and a whole lotta tests.
On an unrelated note, to we’re running tomorrow in the Komen Race for the Cure with our 200,000 closest friends. (Or as I call it, the “trample for the cure.”) Best of luck to anyone else participating!! Have a wonderful weekend.